Alert archive / Missouri / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 191, NWS Springfield, MO

June 25, 2018Ozark County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jun 25, 2018, 10:02 PM CDT for Ozark County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2018, 10:02 PM CDT (03:02 UTC)
Expired
Jun 25, 2018, 10:45 PM CDT
In force
43 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Ozark County, MO

The radar

The Springfield radar (KSGF), 116 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2018-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 156 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2018-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
156 J/kg
Mixed-layer CIN
-165 J/kg
Mixed-layer LCL
1534 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

229 
WUUS53 KSGF 260302
SVRSGF
MOC153-260345-
/O.NEW.KSGF.SV.W.0191.180626T0302Z-180626T0345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1002 PM CDT MON JUN 25 2018

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Eastern Ozark County in southwestern Missouri...

* Until 1045 PM CDT

* At 1002 PM CDT, a severe thunderstorm was located near Gainesville,
  or 14 miles northeast of Bull Shoals, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Bull Shoals Lake...               Norfork Lake...
  Gainesville...                    Bakersfield...
  Pontiac...                        Hardenville...
  Brixey...                         Sycamore...
  Tecumseh...                       Dora...
  Zanoni...                         Udall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3651 9269 3680 9235 3679 9212 3676 9211
      3671 9211 3650 9213
TIME...MOT...LOC 0302Z 239DEG 49KT 3656 9246 

HAIL...1.00IN
WIND...60MPH
 
$$

Foster
2 follow-up statements
425 
WWUS53 KSGF 260331
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1031 PM CDT MON JUN 25 2018

MOC153-260345-
/O.CON.KSGF.SV.W.0191.000000T0000Z-180626T0345Z/
Ozark MO-
1031 PM CDT MON JUN 25 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHEASTERN OZARK COUNTY...

At 1030 PM CDT, a severe thunderstorm was located 7 miles southeast
of Gainesville, or 15 miles north of Mountain Home, moving northeast
at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Norfork Lake...                   Gainesville...
Bakersfield...                    Hardenville...
Sycamore...                       Tecumseh...
Zanoni...                         Udall...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Lightning is one of nature's leading killers. Remember, if you can 
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3651 9252 3673 9235 3673 9211 3671 9211
      3650 9213
TIME...MOT...LOC 0330Z 243DEG 28KT 3655 9232 

HAIL...1.00IN
WIND...60MPH
 
$$

Foster
318 
WWUS53 KSGF 260343
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
1043 PM CDT MON JUN 25 2018

MOC153-260353-
/O.EXP.KSGF.SV.W.0191.000000T0000Z-180626T0345Z/
Ozark MO-
1043 PM CDT MON JUN 25 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK COUNTY WILL
EXPIRE AT 1045 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 3651 9252 3673 9235 3673 9211 3671 9211
      3650 9213
TIME...MOT...LOC 0343Z 239DEG 49KT 3662 9217 

$$

Foster

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:55 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Jun 25, 6:55 PM CDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
655 PM CDT Mon Jun 25 2018

.UPDATE...
Issued at 647 PM CDT Mon Jun 25 2018

The potential for storms and severe weather through the evening
continues to decrease. The axis of instability and low level
convergence has shifted east. Thunderstorm development could take
place overnight as the upper low tracks slowly east and a low
level jet develops. Best chance of storm development overnight
appears to be across south central Missouri.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 122 PM CDT Mon Jun 25 2018

A residual boundary from the MCS that moved across the plains last
night was moving across the Ozarks this afternoon. The latest
satellite images were showing cumulus beginning to develop near this
boundary along the Highway 65 corridor.

The daytime heating through early this afternoon ahead of the
boundary has allowed CAPE values to climb into the 2000-3000j/kg
range across the eastern Ozarks. CAMS models have been indicating
storm development across the eastern Ozarks starting around 19z.
While shear is limited and unidirectional, there will still be a
potential for strong to severe storm development this afternoon
into this evening. Current thoughts are for strong damaging winds
and significant lightning to be the primary concerns though hail
up to quarter size will also be possible.

The convection this afternoon will move quickly east allowing the
atmosphere to recharge this evening. The continuing southwesterly
flow and ample Gulf moisture will provide continued fuel for
storms to redevelop tonight into Tuesday morning. The convection
that models develop tonight may linger across the region which
would bring a potential low end flooding concern. The rather dry
conditions over the region will aid in limiting the potential for
flooding concerns. However, if storms begin training, some
locations could see flooding.

The southwesterly flow will continue into Tuesday with additional
strong to severe storms expected through the day. At least one
model develops a squall line and moves it through the region
Tuesday afternoon. Forecast instability near 3000j/kg, residual
boundary from today's convection and a potential lingering low
level jet would all contribute to strong to severe storms.

.LONG TERM...(Tuesday Night through Monday)
Issued at 122 PM CDT Mon Jun 25 2018

Lingering storms will diminish through Tuesday night thanks to an
upper level ridge that begins to move east across the Plains and
into the Ozarks region by Wednesday.

With the ridge in place over the center of the country and a warm
moist airmass over the area, temperatures will start their climb
into the 90s. With afternoon highs expected in the lower to
middle 90s Wednesday through Friday, heat index values will climb
to between 100 and 110 for the latter half of the week and into
the weekend.

Heat headlines will be needed for Wednesday and likely into
Saturday. This will be from the combination of the heat and the
high humidity from the rainfall of the past few days.

The next chance for rain and possibly a slightly cooler airmass
should arrive Sunday into Monday next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 647 PM CDT Mon Jun 25 2018

Pilots can expect prevailing VFR conditions tonight into Tuesday.
A few storms may develop in the terminal vicinities late tonight
an again later Tuesday. Marginal low level wind shear may also
develop late tonight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

UPDATE...Foster
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Foster
Hazardous weather outlook, Jun 25, 8:40 PM CDT, 1 hour 22 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
840 PM CDT Mon Jun 25 2018

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
840 PM CDT Mon Jun 25 2018

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited hail risk.
  Limited thunderstorm wind damage risk.
  Elevated lightning risk.

DISCUSSION...

Isolated to scattered thunderstorms are expected to develop across
far southern Missouri into the eastern Ozarks late tonight into
early Tuesday morning. The greatest coverage of storms will be
southeast of a Cassville to Salem line. Locally strong to severe
storms capable of producing hail to the size of nickels and wind
gusts to 50 mph will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Showers and thunderstorms may be ongoing Tuesday morning across
portions of the outlook area. Additional thunderstorms will occur
Tuesday evening and overnight as a complex of storms moves in
from the north. Some storms may be severe with large hail and
damaging winds. A risk for localized flash flooding may also
develop Tuesday night.

Heat indicies will climb back into the 90s to near 100 Tuesday
and between 100 and 109 degrees, Wednesday through Saturday
across the area.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jun 25, 9:59 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
959 PM CDT MON JUN 25 2018

MOZ105-260345-
Ozark MO-
959 PM CDT MON JUN 25 2018

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK COUNTY UNTIL 1045
PM CDT...

At 959 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gainesville, or 12 miles northeast of Bull Shoals, moving northeast
at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Norfork Lake...
Gainesville...                    Bakersfield...
Pontiac...                        Hardenville...
Brixey...                         Sycamore...
Tecumseh...                       Dora...
Zanoni...                         Udall...

LAT...LON 3651 9269 3680 9235 3679 9212 3675 9211
      3650 9213
TIME...MOT...LOC 0259Z 239DEG 49KT 3654 9250

Foster

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 9:59 PM CDTSpecial Weather StatementSGFOzark46 min
Jun 25, 10:28 PM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 12:03 AM CDTSpecial Weather StatementSGFLaclede42 min
Jun 26, 1:40 AM CDTSpecial Weather StatementSGFPulaski50 min
Jun 26, 1:51 AM CDTSevere Thunderstorm WarningSGFCamden, Laclede, Pulaski26 min
Jun 26, 2:43 AM CDTSpecial Weather StatementSGFTexas47 min
Jun 26, 2:48 AM CDTSpecial Weather StatementSGFTexas57 min
Jun 26, 2:53 AM CDTSevere Thunderstorm WarningSGFTexas22 min
Jun 26, 2:58 AM CDTSpecial Weather StatementSGFGreene47 min
Jun 26, 3:20 AM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more5 days
Jun 26, 3:25 AM CDTSevere Thunderstorm WarningSGFGreene, Webster38 min
Jun 26, 3:58 AM CDTSpecial Weather StatementSGFWebster47 min
Jun 26, 4:12 AM CDTAreal Flood AdvisorySGFGreene, Webster4 hr
Jun 26, 5:31 AM CDTSpecial Weather StatementSGFDent44 min
Jun 26, 7:21 AM CDTSpecial Weather StatementSGFBenton39 min
Jun 26, 9:17 AM CDTSpecial Weather StatementSGFMorgan43 min
Jun 26, 9:37 AM CDTSpecial Weather StatementSGFMorgan38 min
Jun 26, 9:57 AM CDTSpecial Weather StatementSGFMiller48 min
Jun 26, 10:22 AM CDTSpecial Weather StatementSGFMorgan23 min
Jun 26, 12:33 PM CDTSpecial Weather StatementSGFPhelps, Pulaski42 min
Jun 26, 12:51 PM CDTSevere Thunderstorm WarningSGFPhelps, Pulaski39 min
Jun 26, 1:08 PM CDTSevere Thunderstorm WarningSGFDent, Phelps52 min
Jun 26, 1:25 PM CDTSevere Thunderstorm WarningSGFMaries, Phelps, Pulaski20 min
Jun 26, 1:29 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas46 min
Jun 26, 1:56 PM CDTSevere Thunderstorm WarningSGFDent49 min
Jun 26, 2:06 PM CDTSpecial Weather StatementSGFMaries39 min
Jun 26, 2:19 PM CDTSevere Thunderstorm WarningSGFBenton, Morgan41 min
Jun 26, 2:33 PM CDTSpecial Weather StatementSGFBenton, St. Clair42 min
Jun 26, 2:42 PM CDTSevere Thunderstorm WarningSGFDent20 min
Jun 26, 2:47 PM CDTFlash Flood WarningSGFBenton, Miller, Morgan6 hr
Jun 26, 2:48 PM CDTAreal Flood AdvisorySGFDent6 hr
Jun 26, 2:56 PM CDTSpecial Weather StatementSGFBarton, St. Clair, Vernon49 min
Jun 26, 3:10 PM CDTSevere Thunderstorm WarningSGFBarton, Cedar, St. Clair, Vernon50 min
Jun 26, 3:13 PM CDTSpecial Weather StatementSGFBarton, Jasper, Newton47 min
Jun 26, 3:16 PM CDTSpecial Weather StatementSGFBenton, Camden, Hickory, Miller, Morgan44 min
Jun 26, 3:37 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Miller, Morgan, St. Clair38 min
Jun 26, 3:58 PM CDTSpecial Weather StatementSGFDade, Lawrence, Newton47 min
Jun 26, 4:06 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede, Maries, Miller, Phelps and 1 more39 min
Jun 26, 4:16 PM CDTSevere Thunderstorm WarningSGFMcDonald, Newton44 min
Jun 26, 4:22 PM CDTTornado WarningSGFPhelps, Pulaski23 min
Jun 26, 4:40 PM CDTSevere Thunderstorm WarningSGFBarry, Christian, Greene, Lawrence, McDonald, Stone50 min
Jun 26, 4:41 PM CDTSevere Thunderstorm WarningSGFDent, Laclede, Maries, Phelps, Pulaski49 min
Jun 26, 4:44 PM CDTAreal Flood AdvisorySGFMcDonald, Newton6 hr
Jun 26, 4:51 PM CDTSevere Thunderstorm WarningSGFPolk24 min
Jun 26, 5:09 PM CDTSevere Thunderstorm WarningSGFChristian, Douglas, Greene, Stone, Taney, Webster and 1 more51 min
Jun 26, 5:35 PM CDTSevere Thunderstorm WarningSGFLaclede40 min
Jun 26, 5:38 PM CDTSevere Thunderstorm WarningSGFDent19 min
Jun 26, 5:46 PM CDTTornado WarningSGFWright14 min
Jun 26, 5:56 PM CDTSevere Thunderstorm WarningSGFDouglas, Ozark, Taney, Texas, Wright49 min
Jun 26, 6:02 PM CDTTornado WarningSGFLaclede, Pulaski, Texas, Wright28 min
Jun 26, 6:29 PM CDTSevere Thunderstorm WarningSGFDent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.